Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 41, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 27, 2014, 7:33 PM EDT for Johnson County, Kentucky. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2014, 7:33 PM EDT (23:33 UTC)
- Expired
- May 27, 2014, 8:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Johnson County, KY
The radar
The Jackson,KY radar (KJKL), 44 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 7:55 PM EDT | TSTM WND DMG | Oil Springs, KY | TREES DOWNED BY HIGH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
375
WUUS53 KJKL 272333
SVRJKL
KYC115-280000-
/O.NEW.KJKL.SV.W.0041.140527T2333Z-140528T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
733 PM EDT TUE MAY 27 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL JOHNSON COUNTY IN NORTHEAST KENTUCKY...
* UNTIL 800 PM EDT
* AT 732 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WIN...AND
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...OIL SPRINGS...BARNETTS CREEK...PATRICK...DENVER...
STAFFORDSVILLE...FITZ...BLAIR...GALEN...COLLISTA...STAMBAUGH...
WITTENSVILLE...NIPPA AND THEALKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3774 8285 3782 8299 3783 8298 3786 8300
3789 8298 3790 8297 3789 8297 3790 8296
3791 8273
TIME...MOT...LOC 2334Z 278DEG 16KT 3787 8294
HAIL...0.88IN
WIND...60MPH
$$
SHALLENBERGER2 follow-up statements
562
WWUS53 KJKL 272345
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
745 PM EDT TUE MAY 27 2014
KYC115-280000-
/O.CON.KJKL.SV.W.0041.000000T0000Z-140528T0000Z/
JOHNSON KY-
745 PM EDT TUE MAY 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
JOHNSON COUNTY UNTIL 800 PM EDT...
AT 741 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BARNETTS
CREEK...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...DENVER...STAFFORDSVILLE...FITZ...GALEN...STAMBAUGH...
WITTENSVILLE AND NIPPA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3791 8273 3776 8285 3782 8298 3784 8298
3786 8300 3790 8297 3789 8297 3790 8296
TIME...MOT...LOC 2345Z 278DEG 16KT 3786 8288
HAIL...0.75IN
WIND...60MPH
$$
SHALLENBERGER068
WWUS53 KJKL 272355
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
755 PM EDT TUE MAY 27 2014
KYC115-280005-
/O.EXP.KJKL.SV.W.0041.000000T0000Z-140528T0000Z/
JOHNSON KY-
755 PM EDT TUE MAY 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JOHNSON COUNTY WILL
EXPIRE AT 800 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAINFALL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3791 8273 3776 8285 3782 8298 3784 8298
3786 8300 3790 8297 3789 8297 3790 8296
TIME...MOT...LOC 2355Z 278DEG 16KT 3785 8282
$$
SHALLENBERGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:25 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, May 27, 4:25 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 425 PM EDT TUE MAY 27 2014 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 327 PM EDT TUE MAY 27 2014 WITH LOSS OF DIURNAL HEATING THIS EVENING...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO LOSE STRENGTH AND DIE OUT. AMPLE MOISTURE...AND THE POTENTIAL FOR AN OVERNIGHT LOW LEVEL JET TO DEVELOP...COULD BE ENOUGH TO SPAWN SOME ISOLATED SHOWERS AND THUNDERSTORMS AGAIN LATER DURING THE NIGHT AFTER 6Z. BY TOMORROW...UPPER LEVEL LOW TO OUR SW WILL SHIFT INTO THE WESTERN TX/LOUISIANA AREA...ALLOWING A COLD FRONT TO OUR NE TO ALSO PUSH SOUTHWARD AND REACH JUST NE OF THE OHIO RIVER BY THE AFTERNOON. THIS WILL BE A SLOW PROGRESSING FRONT...ESPECIALLY AS THE LOW TO OUR SW WILL BECOME NEARLY STATIONARY OVERNIGHT. IN ADVANCE OF THIS FRONT...ALONG WITH CONTINUED DIURNAL HEATING AND INSTABILITY...EXPECT MORE SHOWERS AND THUNDERSTORMS TO DEVELOP BY LATE MORNING/EARLY AFTERNOON TOMORROW. THERE ALSO LOOKS TO BE A SLIGHTLY BETTER SHEAR PROFILE IN PLACE...THOUGH STILL NOT OVERLY IMPRESSIVE. EITHER WAY...EXPECT ANY DEVELOPMENT TOMORROW TO BE SLIGHTLY HIGHER IN COVERAGE AND INTENSITY COMPARED TO TODAY. SOME HEAVY DOWNPOURS...HIGH GUSTS...AND SMALL HAIL CANNOT BE RULED OUT ONCE AGAIN. AS SEEMS TO BE THE TREND...WITH LOSS OF DIURNAL HEATING OVERNIGHT TOMORROW NIGHT EXPECT STORMS TO BEGIN A DIMINISHING TREND AFTER NIGHTFALL. HOWEVER...UNLIKE TONIGHT...THE INCOMING COLD FRONT WILL CONTINUE TO PROVIDE DECENT FORCING IN ADDITION TO AN ALREADY MOIST ENVIRONMENT. SO WHILE STORMS MAY DIMINISH IN COVERAGE IN THE EVENING...SOME ISOLATED TO SCATTERED CONVECTION COULD STILL CONTINUE THROUGH THE ENTIRETY OF THE NIGHT. TEMPERATURE TRENDS WILL CONTINUE FROM PREVIOUS DAYS...WITH SOUTHERLY FLOW FROM THE GULF BRINGING IN WARM HUMID AIR. OVERNIGHT LOWS WILL BE IN THE LOW 60S...AND DAYTIME HIGHS IN THE LOW 80S. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 425 PM EDT TUE MAY 27 2014 THE MODELS REMAIN IN GOOD AGREEMENT WITH A RATHER BLOCKY LONG WAVE PATTERN TO REMAIN IN PLACE THROUGH EARLY NEXT WEEK. AN UPPER LEVEL LOW WILL START OUT CHURNING ACROSS LOUISIANA...WITH A RIDGE BUILDING ACROSS THE PLAINS. MEANWHILE...AN UPPER LEVEL TROUGH WILL BE SWINGING THROUGH THE PACIFIC NORTHWEST...AS WELL AS ANOTHER MOVING THROUGH SOUTHEASTERN CANADA. THE UPPER LEVEL RIDGE WILL BUILD IN ACROSS THE OHIO VALLEY THROUGH THIS WEEKEND...WITH THE GULF UPPER LEVEL LOW FADING AWAY. TROUGHING WILL SHARPEN UP ON BOTH SIDES OF THE RIDGE... SHUNTING IT FURTHER SOUTH BY EARLY NEXT WEEK. FOR EASTERN KENTUCKY...A WEAK BACKDOOR COLD FRONT WILL APPROACH AND EVENTUALLY MOVE THROUGH THE AREA THURSDAY INTO FRIDAY. POPS WILL PEAK ON THURSDAY...WITH SCATTERED TO NUMEROUS CONVECTION EXPECTED. ONCE THE BOUNDARY EXITS AND WEAKENS INTO THE TENNESSEE VALLEY BY FRIDAY EVENING...EXPECT A BRIEF DRY PERIOD OF DRY WEATHER THROUGH SUNDAY MORNING. ENOUGH WEAKNESS IN THE RIDGE BY SUNDAY AFTERNOON WILL ALLOW FOR A RETURN OF ISOLATED CONVECTION. ANOTHER FRONTAL BOUNDARY WILL APPROACH FROM THE NORTH MONDAY THROUGH TUESDAY...ALLOWING FOR BETTER CHANCES OF SHOWERS AND STORMS. TEMPERATURES WILL CONTINUE TO AVERAGE ABOVE NORMAL THROUGH THE PERIOD...WITH HIGHS MAINLY IN THE LOW TO MID 80S AND LOWS IN THE 50S AND 60S. THE HUMIDITY WILL SUBSIDE A BIT BY THE FIRST HALF OF THE WEEKEND...AND THEN LOOKS TO BUILD BACK IN AS WE HEAD INTO EARLY NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 141 PM EDT TUE MAY 27 2014 A TYPICAL SUMMERTIME PATTERN IS ANTICIPATED THROUGH THU. CONVECTION HAS BEGAN TO SPRING UP ACROSS EASTERN KY AS OF 17Z AND SHOULD CONTINUE THROUGH MUCH OF THE AFTERNOON AND EVENING. LITTLE WINDS ALOFT SHOULD KEEP STORMS FAIRLY BRIEF AND FOR THE MOST PART NON- SEVERE. HOWEVER...SOME BRIEF HEAVY DOWNPOURS...WIND GUSTS...AND SMALL HAIL WILL BE POSSIBLE INTO THE EVENING. BASED ON THE SCATTERED NATURE AND SMALL DURATION OF THESE DEVELOPING CELLS...STILL KEPT VCTS WORDING AT VCTS FOR NOW. FROM ABOUT 22Z ON...COVERAGE SHOULD DIMINISH TO ISOLATED ONCE AGAIN...THOUGH SOME LATE NIGHT CONVECTION AFTER ABOUT 6Z IS AGAIN POSSIBLE. CONDITIONS WILL REMAIN VFR OTHER THAN IFR OR MVFR IN HEAVIER SHRA AND TSRA. BY TOMORROW AFTERNOON...AN APPROACHING COLD FRONT WILL HELP TO INITIATE MORE WIDESPREAD SHOWERS AND THUNDERSTORMS...PEAKING JUST AFTER THE END OF THE FORECAST PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JMW LONG TERM...GEOGERIAN AVIATION...JMW
Hazardous weather outlook, May 27, 4:03 PM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 403 PM EDT TUE MAY 27 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-280815- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 403 PM EDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT. SOME THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL THROUGH THIS EVENING. ADDITIONALLY...ANY THUNDERSTORMS THAT MOVE REPEATEDLY OVER THE SAME LOCATION COULD RESULT IN MINOR FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY...AND AGAIN FROM SUNDAY THROUGH MONDAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING...HAIL...OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE THIS EVENING. JMW
In the hours before
Special weather statement, May 27, 6:46 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 646 PM EDT TUE MAY 27 2014 KYZ108-111-112-114-272330- OWSLEY-WOLFE-LEE-BREATHITT- 646 PM EDT TUE MAY 27 2014 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 730 PM EDT TUESDAY EVENING... NORTHEASTERN OWSLEY... WOLFE... EASTERN LEE AND BREATHITT. AT 646 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED NEAR BOONEVILLE...MOVING EAST AT 25 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. SHALLENBERGER
Special weather statement, May 27, 6:52 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 652 PM EDT TUE MAY 27 2014 KYZ104-106-107-272315- ELLIOTT-JOHNSON-MORGAN- 652 PM EDT TUE MAY 27 2014 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 715 PM EDT TUESDAY EVENING... NORTHWESTERN JOHNSON... EAST CENTRAL MORGAN AND SOUTHERN ELLIOTT. AT 652 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR ELAMTON...OR 7 MILES EAST OF WEST LIBERTY...MOVING EAST AT 15 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. SHALLENBERGER
Special weather statement, May 27, 6:58 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 658 PM EDT TUE MAY 27 2014 KYZ050-051-272330- MONTGOMERY-BATH- 658 PM EDT TUE MAY 27 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 730 PM EDT TUESDAY EVENING... NORTH CENTRAL MONTGOMERY AND BATH. AT 659 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STOOPS...OR NEAR MOUNT STERLING...MOVING EAST AT 20 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. SHALLENBERGER
Local storm report, May 27, 7:18 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
718 PM EDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL PAINTSVILLE 37.82N 82.81W
05/27/2014 E0.50 INCH JOHNSON KY TRAINED SPOTTER
DIME SIZE HAIL REPORTED.
&&
ABESpecial weather statement, May 27, 7:19 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 719 PM EDT TUE MAY 27 2014 KYZ107-110-119-272345- JOHNSON-MARTIN-FLOYD- 719 PM EDT TUE MAY 27 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 745 PM EDT TUESDAY EVENING... EASTERN JOHNSON... MARTIN AND NORTHEASTERN FLOYD. AT 719 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PAINTSVILLE... MOVING EAST AT 15 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. SHALLENBERGER
Special weather statement, May 27, 7:21 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 721 PM EDT TUE MAY 27 2014 KYZ104-106-107-109-280000- ELLIOTT-JOHNSON-MAGOFFIN-MORGAN- 721 PM EDT TUE MAY 27 2014 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 800 PM EDT TUESDAY EVENING... WESTERN JOHNSON... NORTH CENTRAL MAGOFFIN... EASTERN MORGAN AND SOUTH CENTRAL ELLIOTT. AT 722 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR ELKFORK...OR 8 MILES EAST OF WEST LIBERTY...MOVING EAST AT 15 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. SHALLENBERGER
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:02 PM EDT | Areal Flood Advisory | JKL | Bell | 118 min |
| May 27, 2:07 PM EDT | Areal Flood Advisory | JKL | McCreary | 113 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.